• Previous Article
    Pointwise wave behavior of the initial-boundary value problem for the nonlinear damped wave equation in $\mathbb{R}_{+}^{n} $
  • DCDS-B Home
  • This Issue
  • Next Article
    A new model of groundwater flow within an unconfined aquifer: Application of Caputo-Fabrizio fractional derivative
July  2019, 24(7): 3249-3264. doi: 10.3934/dcdsb.2018318

A blow-up criterion for three-dimensional compressible magnetohydrodynamic equations with variable viscosity

School of Mathematics and Statistics, Southwest University, Chongqing 400715, China

Received  October 2017 Published  January 2019

Fund Project: Supported by Chongqing Research Program of Basic Research and Frontier Technology (No. cstc2018jcyjAX0049), the Postdoctoral Science Foundation of Chongqing (No. xm2017015), and China Postdoctoral Science Foundation (Nos. 2018T110936, 2017M610579).

We are concerned with the breakdown of strong solutions to the three-dimensional compressible magnetohydrodynamic equations with density-dependent viscosity. It is shown that for the initial density away from vacuum, the strong solution exists globally if the gradient of the velocity satisfies $ \|\nabla{\bf{u}}\|_{L^{2}(0,T;L^\infty)}<\infty $. Our method relies upon the delicate energy estimates and elliptic estimates.

Citation: Xin Zhong. A blow-up criterion for three-dimensional compressible magnetohydrodynamic equations with variable viscosity. Discrete & Continuous Dynamical Systems - B, 2019, 24 (7) : 3249-3264. doi: 10.3934/dcdsb.2018318
References:
[1]

J. T. BealeT. Kato and A. Majda, Remarks on the breakdown of smooth solutions for the 3-D Euler equations, Comm. Math. Phys., 94 (1984), 61-66.  doi: 10.1007/BF01212349.  Google Scholar

[2]

X. Cai and Y. Sun, Blowup criteria for strong solutions to the compressible Navier-Stokes equations with variable viscosity, Nonlinear Anal. Real World Appl., 29 (2016), 1-18.  doi: 10.1016/j.nonrwa.2015.10.007.  Google Scholar

[3]

Y. ChenX. Hou and L. Zhu, A new blowup criterion for strong solutions to the three-dimensional compressible magnetohydrodynamic equations with vacuum in a bounded domain, Math. Meth. Appl. Sci., 40 (2017), 5526-5538.  doi: 10.1002/mma.4407.  Google Scholar

[4]

R. Danchin, Global existence in critical spaces for compressible Navier-Stokes equations, Invent. Math., 141 (2000), 579-614.  doi: 10.1007/s002220000078.  Google Scholar

[5] E. Feireisl, Dynamics of Viscous Compressible Fluids, Oxford University Press, Oxford, 2004.   Google Scholar
[6]

E. FeireislA. Novotný and H. Petzeltová, On the existence of globally defined weak solutions to the Navier-Stokes equations, J. Math. Fluid Mech., 3 (2001), 358-392.  doi: 10.1007/PL00000976.  Google Scholar

[7]

E. FeireislA. Novotný and Y. Sun, A regularity criterion for the weak solutions to the Navier-Stokes-Fourier system, Arch. Ration. Mech. Anal., 301 (2014), 219-239.  doi: 10.1007/s00205-013-0697-6.  Google Scholar

[8]

C. He and Z. Xin, On the regularity of weak solutions to the magnetohydrodynamic equations, J. Differential Equations, 213 (2005), 235-254.  doi: 10.1016/j.jde.2004.07.002.  Google Scholar

[9]

X. Hu and D. Wang, Global solutions to the three-dimensional full compressible magnetohydrodynamic flows, Comm. Math. Phys., 283 (2008), 255-284.  doi: 10.1007/s00220-008-0497-2.  Google Scholar

[10]

X. Hu and D. Wang, Global existence and large-time behavior of solutions to the three-dimensional equations of compressible magnetohydrodynamic flows, Arch. Ration. Mech. Anal., 197 (2010), 203-238.  doi: 10.1007/s00205-010-0295-9.  Google Scholar

[11]

X. D. Huang and J. Li, Serrin-type blowup criterion for viscous, compressible, and heat conducting Navier-Stokes and magnetohydrodynamic flows, Comm. Math. Phys., 324 (2013), 147-171.  doi: 10.1007/s00220-013-1791-1.  Google Scholar

[12]

X. D. HuangJ. Li and Y. Wang, Serrin-type blowup criterion for full compressible Navier-Stokes system, Arch. Ration. Mech. Anal., 207 (2013), 303-316.  doi: 10.1007/s00205-012-0577-5.  Google Scholar

[13]

X. D. HuangJ. Li and Z. Xin, Blowup criterion for viscous baratropic flows with vacuum states, Comm. Math. Phys., 301 (2011), 23-35.  doi: 10.1007/s00220-010-1148-y.  Google Scholar

[14]

X. D. HuangJ. Li and Z. Xin, Serrin-type criterion for the three-dimensional viscous compressible flows, SIAM J. Math. Anal., 43 (2011), 1872-1886.  doi: 10.1137/100814639.  Google Scholar

[15]

X. D. HuangJ. Li and Z. Xin, Global well-posedness of classical solutions with large oscillations and vacuum to the three-dimensional isentropic compressible Navier-Stokes equations, Comm. Pure Appl. Math., 65 (2012), 549-585.  doi: 10.1002/cpa.21382.  Google Scholar

[16]

S. Kawashima, Systems of a Hyperbolic-Parabolic Composite Type, with Applications to the Equations of Magnetohydrodynamics (Ph. D. thesis), Kyoto University, 1983. Google Scholar

[17] O. A. Lady$\check{z}$enskaja and N. N. Ural'ceva, Linear and Quasilinear Elliptic Equations, Academic Press, New York-London, 1968.   Google Scholar
[18]

H. LiX. Xu and J. Zhang, Global classical solutions to 3D compressible magnetohydrodynamic equations with large oscillations and vacuum, SIAM J. Math. Anal., 45 (2013), 1356-1387.  doi: 10.1137/120893355.  Google Scholar

[19] P. L. Lions, Mathematical Topics in Fluid Mechanics, vol. Ⅱ: compressible models, Oxford University Press, Oxford, 1998.   Google Scholar
[20]

B. LüX. Shi and X. Xu, Global well-posedness and large time asymptotic behavior of strong solutions to the compressible magnetohydrodynamic equations with vacuum, Indiana Univ. Math. J., 65 (2016), 925-975.  doi: 10.1512/iumj.2016.65.5813.  Google Scholar

[21] A. Novotný and I. Stra$\check{s}$kraba, Introduction to the Mathematical Theory of Compressible Flow, Oxford University Press, Oxford, 2004.   Google Scholar
[22]

A. Suen, A blow-up criterion for the 3D compressible magnetohydrodynamics in terms of density, Discrete Contin. Dyn. Syst., 33 (2013), 3791-3805; Corrigendum, Discrete Contin. Dyn. Syst., 35 (2015), 1387-1390. doi: 10.3934/dcds.2013.33.3791.  Google Scholar

[23]

Y. SunC. Wang and Z. Zhang, A Beale-Kato-Majda blow-up criterion for the 3-D compressible Navier-Stokes equations, J. Math. Pures Appl., 95 (2011), 36-47.  doi: 10.1016/j.matpur.2010.08.001.  Google Scholar

[24]

Y. SunC. Wang and Z. Zhang, A Beale-Kato-Majda criterion for three dimensional compressible viscous heat-conductive flows, Arch. Ration. Mech. Anal., 201 (2011), 727-742.  doi: 10.1007/s00205-011-0407-1.  Google Scholar

[25]

T. Tao, Nonlinear Dispersive Equations. Local and Global Analysis, American Mathematical Society, Providence, R. I., 2006. doi: 10.1090/cbms/106.  Google Scholar

[26]

A. Valli, An existence theorem for compressible viscous fluids, Ann. Mat. Pura Appl., 130 (1982), 197-213; Correction, Ann. Mat. Pura Appl., 132 (1983), 399-400. doi: 10.1007/BF01760990.  Google Scholar

[27]

A. I. Vol'pert and S. I. Khudiaev, On the Cauchy problem for composite systems nonlinear equations, Mat. Sb, 87 (1972), 504-528.   Google Scholar

[28]

H. Wen and C. Zhu, Blow-up criterions of strong solutions to 3D compressible Navier-Stokes equations with vacuum, Adv. Math., 248 (2013), 534-572.  doi: 10.1016/j.aim.2013.07.018.  Google Scholar

[29]

Z. Xin, Blowup of smooth solutions to the compressible Navier-Stokes equation with compact density, Comm. Pure Appl. Math., 51 (1998), 229-240.   Google Scholar

[30]

Z. Xin and W. Yan, On blowup of classical solutions to the compressible Navier-Stokes equations, Comm. Math. Phys., 321 (2013), 529-541.  doi: 10.1007/s00220-012-1610-0.  Google Scholar

[31]

X. Xu and J. Zhang, A blow-up criterion for 3D compressible magnetohydrodynamic equations with vacuum, Math. Models Methods Appl. Sci., 22 (2012), 1150010, 23pp.  doi: 10.1142/S0218202511500102.  Google Scholar

[32]

X. Zhong, On formation of singularity of the full compressible magnetohydrodynamic equations with zero heat conduction, to appear in Indiana Univ. Math. J., (2019). Google Scholar

show all references

References:
[1]

J. T. BealeT. Kato and A. Majda, Remarks on the breakdown of smooth solutions for the 3-D Euler equations, Comm. Math. Phys., 94 (1984), 61-66.  doi: 10.1007/BF01212349.  Google Scholar

[2]

X. Cai and Y. Sun, Blowup criteria for strong solutions to the compressible Navier-Stokes equations with variable viscosity, Nonlinear Anal. Real World Appl., 29 (2016), 1-18.  doi: 10.1016/j.nonrwa.2015.10.007.  Google Scholar

[3]

Y. ChenX. Hou and L. Zhu, A new blowup criterion for strong solutions to the three-dimensional compressible magnetohydrodynamic equations with vacuum in a bounded domain, Math. Meth. Appl. Sci., 40 (2017), 5526-5538.  doi: 10.1002/mma.4407.  Google Scholar

[4]

R. Danchin, Global existence in critical spaces for compressible Navier-Stokes equations, Invent. Math., 141 (2000), 579-614.  doi: 10.1007/s002220000078.  Google Scholar

[5] E. Feireisl, Dynamics of Viscous Compressible Fluids, Oxford University Press, Oxford, 2004.   Google Scholar
[6]

E. FeireislA. Novotný and H. Petzeltová, On the existence of globally defined weak solutions to the Navier-Stokes equations, J. Math. Fluid Mech., 3 (2001), 358-392.  doi: 10.1007/PL00000976.  Google Scholar

[7]

E. FeireislA. Novotný and Y. Sun, A regularity criterion for the weak solutions to the Navier-Stokes-Fourier system, Arch. Ration. Mech. Anal., 301 (2014), 219-239.  doi: 10.1007/s00205-013-0697-6.  Google Scholar

[8]

C. He and Z. Xin, On the regularity of weak solutions to the magnetohydrodynamic equations, J. Differential Equations, 213 (2005), 235-254.  doi: 10.1016/j.jde.2004.07.002.  Google Scholar

[9]

X. Hu and D. Wang, Global solutions to the three-dimensional full compressible magnetohydrodynamic flows, Comm. Math. Phys., 283 (2008), 255-284.  doi: 10.1007/s00220-008-0497-2.  Google Scholar

[10]

X. Hu and D. Wang, Global existence and large-time behavior of solutions to the three-dimensional equations of compressible magnetohydrodynamic flows, Arch. Ration. Mech. Anal., 197 (2010), 203-238.  doi: 10.1007/s00205-010-0295-9.  Google Scholar

[11]

X. D. Huang and J. Li, Serrin-type blowup criterion for viscous, compressible, and heat conducting Navier-Stokes and magnetohydrodynamic flows, Comm. Math. Phys., 324 (2013), 147-171.  doi: 10.1007/s00220-013-1791-1.  Google Scholar

[12]

X. D. HuangJ. Li and Y. Wang, Serrin-type blowup criterion for full compressible Navier-Stokes system, Arch. Ration. Mech. Anal., 207 (2013), 303-316.  doi: 10.1007/s00205-012-0577-5.  Google Scholar

[13]

X. D. HuangJ. Li and Z. Xin, Blowup criterion for viscous baratropic flows with vacuum states, Comm. Math. Phys., 301 (2011), 23-35.  doi: 10.1007/s00220-010-1148-y.  Google Scholar

[14]

X. D. HuangJ. Li and Z. Xin, Serrin-type criterion for the three-dimensional viscous compressible flows, SIAM J. Math. Anal., 43 (2011), 1872-1886.  doi: 10.1137/100814639.  Google Scholar

[15]

X. D. HuangJ. Li and Z. Xin, Global well-posedness of classical solutions with large oscillations and vacuum to the three-dimensional isentropic compressible Navier-Stokes equations, Comm. Pure Appl. Math., 65 (2012), 549-585.  doi: 10.1002/cpa.21382.  Google Scholar

[16]

S. Kawashima, Systems of a Hyperbolic-Parabolic Composite Type, with Applications to the Equations of Magnetohydrodynamics (Ph. D. thesis), Kyoto University, 1983. Google Scholar

[17] O. A. Lady$\check{z}$enskaja and N. N. Ural'ceva, Linear and Quasilinear Elliptic Equations, Academic Press, New York-London, 1968.   Google Scholar
[18]

H. LiX. Xu and J. Zhang, Global classical solutions to 3D compressible magnetohydrodynamic equations with large oscillations and vacuum, SIAM J. Math. Anal., 45 (2013), 1356-1387.  doi: 10.1137/120893355.  Google Scholar

[19] P. L. Lions, Mathematical Topics in Fluid Mechanics, vol. Ⅱ: compressible models, Oxford University Press, Oxford, 1998.   Google Scholar
[20]

B. LüX. Shi and X. Xu, Global well-posedness and large time asymptotic behavior of strong solutions to the compressible magnetohydrodynamic equations with vacuum, Indiana Univ. Math. J., 65 (2016), 925-975.  doi: 10.1512/iumj.2016.65.5813.  Google Scholar

[21] A. Novotný and I. Stra$\check{s}$kraba, Introduction to the Mathematical Theory of Compressible Flow, Oxford University Press, Oxford, 2004.   Google Scholar
[22]

A. Suen, A blow-up criterion for the 3D compressible magnetohydrodynamics in terms of density, Discrete Contin. Dyn. Syst., 33 (2013), 3791-3805; Corrigendum, Discrete Contin. Dyn. Syst., 35 (2015), 1387-1390. doi: 10.3934/dcds.2013.33.3791.  Google Scholar

[23]

Y. SunC. Wang and Z. Zhang, A Beale-Kato-Majda blow-up criterion for the 3-D compressible Navier-Stokes equations, J. Math. Pures Appl., 95 (2011), 36-47.  doi: 10.1016/j.matpur.2010.08.001.  Google Scholar

[24]

Y. SunC. Wang and Z. Zhang, A Beale-Kato-Majda criterion for three dimensional compressible viscous heat-conductive flows, Arch. Ration. Mech. Anal., 201 (2011), 727-742.  doi: 10.1007/s00205-011-0407-1.  Google Scholar

[25]

T. Tao, Nonlinear Dispersive Equations. Local and Global Analysis, American Mathematical Society, Providence, R. I., 2006. doi: 10.1090/cbms/106.  Google Scholar

[26]

A. Valli, An existence theorem for compressible viscous fluids, Ann. Mat. Pura Appl., 130 (1982), 197-213; Correction, Ann. Mat. Pura Appl., 132 (1983), 399-400. doi: 10.1007/BF01760990.  Google Scholar

[27]

A. I. Vol'pert and S. I. Khudiaev, On the Cauchy problem for composite systems nonlinear equations, Mat. Sb, 87 (1972), 504-528.   Google Scholar

[28]

H. Wen and C. Zhu, Blow-up criterions of strong solutions to 3D compressible Navier-Stokes equations with vacuum, Adv. Math., 248 (2013), 534-572.  doi: 10.1016/j.aim.2013.07.018.  Google Scholar

[29]

Z. Xin, Blowup of smooth solutions to the compressible Navier-Stokes equation with compact density, Comm. Pure Appl. Math., 51 (1998), 229-240.   Google Scholar

[30]

Z. Xin and W. Yan, On blowup of classical solutions to the compressible Navier-Stokes equations, Comm. Math. Phys., 321 (2013), 529-541.  doi: 10.1007/s00220-012-1610-0.  Google Scholar

[31]

X. Xu and J. Zhang, A blow-up criterion for 3D compressible magnetohydrodynamic equations with vacuum, Math. Models Methods Appl. Sci., 22 (2012), 1150010, 23pp.  doi: 10.1142/S0218202511500102.  Google Scholar

[32]

X. Zhong, On formation of singularity of the full compressible magnetohydrodynamic equations with zero heat conduction, to appear in Indiana Univ. Math. J., (2019). Google Scholar

[1]

Sergey E. Mikhailov, Carlos F. Portillo. Boundary-Domain Integral Equations equivalent to an exterior mixed bvp for the variable-viscosity compressible stokes pdes. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021009

[2]

Daniele Bartolucci, Changfeng Gui, Yeyao Hu, Aleks Jevnikar, Wen Yang. Mean field equations on tori: Existence and uniqueness of evenly symmetric blow-up solutions. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3093-3116. doi: 10.3934/dcds.2020039

[3]

Juliana Fernandes, Liliane Maia. Blow-up and bounded solutions for a semilinear parabolic problem in a saturable medium. Discrete & Continuous Dynamical Systems - A, 2021, 41 (3) : 1297-1318. doi: 10.3934/dcds.2020318

[4]

Takiko Sasaki. Convergence of a blow-up curve for a semilinear wave equation. Discrete & Continuous Dynamical Systems - S, 2021, 14 (3) : 1133-1143. doi: 10.3934/dcdss.2020388

[5]

Tetsuya Ishiwata, Young Chol Yang. Numerical and mathematical analysis of blow-up problems for a stochastic differential equation. Discrete & Continuous Dynamical Systems - S, 2021, 14 (3) : 909-918. doi: 10.3934/dcdss.2020391

[6]

Justin Holmer, Chang Liu. Blow-up for the 1D nonlinear Schrödinger equation with point nonlinearity II: Supercritical blow-up profiles. Communications on Pure & Applied Analysis, 2021, 20 (1) : 215-242. doi: 10.3934/cpaa.2020264

[7]

Youshan Tao, Michael Winkler. Critical mass for infinite-time blow-up in a haptotaxis system with nonlinear zero-order interaction. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 439-454. doi: 10.3934/dcds.2020216

[8]

Alex H. Ardila, Mykael Cardoso. Blow-up solutions and strong instability of ground states for the inhomogeneous nonlinear Schrödinger equation. Communications on Pure & Applied Analysis, 2021, 20 (1) : 101-119. doi: 10.3934/cpaa.2020259

[9]

Manuel del Pino, Monica Musso, Juncheng Wei, Yifu Zhou. Type Ⅱ finite time blow-up for the energy critical heat equation in $ \mathbb{R}^4 $. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3327-3355. doi: 10.3934/dcds.2020052

[10]

José Luiz Boldrini, Jonathan Bravo-Olivares, Eduardo Notte-Cuello, Marko A. Rojas-Medar. Asymptotic behavior of weak and strong solutions of the magnetohydrodynamic equations. Electronic Research Archive, 2021, 29 (1) : 1783-1801. doi: 10.3934/era.2020091

[11]

Amru Hussein, Martin Saal, Marc Wrona. Primitive equations with horizontal viscosity: The initial value and The time-periodic problem for physical boundary conditions. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020398

[12]

Zhilei Liang, Jiangyu Shuai. Existence of strong solution for the Cauchy problem of fully compressible Navier-Stokes equations in two dimensions. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020348

[13]

Stefan Doboszczak, Manil T. Mohan, Sivaguru S. Sritharan. Pontryagin maximum principle for the optimal control of linearized compressible navier-stokes equations with state constraints. Evolution Equations & Control Theory, 2020  doi: 10.3934/eect.2020110

[14]

Yue-Jun Peng, Shu Wang. Asymptotic expansions in two-fluid compressible Euler-Maxwell equations with small parameters. Discrete & Continuous Dynamical Systems - A, 2009, 23 (1&2) : 415-433. doi: 10.3934/dcds.2009.23.415

[15]

Andrea Giorgini, Roger Temam, Xuan-Truong Vu. The Navier-Stokes-Cahn-Hilliard equations for mildly compressible binary fluid mixtures. Discrete & Continuous Dynamical Systems - B, 2021, 26 (1) : 337-366. doi: 10.3934/dcdsb.2020141

[16]

Ling-Bing He, Li Xu. On the compressible Navier-Stokes equations in the whole space: From non-isentropic flow to isentropic flow. Discrete & Continuous Dynamical Systems - A, 2021  doi: 10.3934/dcds.2021005

[17]

Ji-Bo Wang, Bo Zhang, Hongyu He. A unified analysis for scheduling problems with variable processing times. Journal of Industrial & Management Optimization, 2021  doi: 10.3934/jimo.2021008

[18]

Bin Wang, Lin Mu. Viscosity robust weak Galerkin finite element methods for Stokes problems. Electronic Research Archive, 2021, 29 (1) : 1881-1895. doi: 10.3934/era.2020096

[19]

Xiuli Xu, Xueke Pu. Optimal convergence rates of the magnetohydrodynamic model for quantum plasmas with potential force. Discrete & Continuous Dynamical Systems - B, 2021, 26 (2) : 987-1010. doi: 10.3934/dcdsb.2020150

[20]

Anna Abbatiello, Eduard Feireisl, Antoní Novotný. Generalized solutions to models of compressible viscous fluids. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 1-28. doi: 10.3934/dcds.2020345

2019 Impact Factor: 1.27

Article outline

[Back to Top]